Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Chapped lips due to cold, red ring around upper lip. Applied chap-stick, no relief. Cure?

Hi doctor. I had a cold for a couple of days this week and my lips got really chapped. A couple of days ago, I woke up with a red ring around my upper lip . It looks really bad. I ve stopped licking my lips and I ve applied Chapstick but its still there. Do you know how long it should take to clear up? And what can I do to make it clear up faster?
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  253
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hi..thanks for the query.
You seem to have dermatitis due to the licking habit.
You can apply a mild steroid like Desowen or hydrocortisone for 5 days in the area.This should be supplemented by liberal use of emollients on the lips and around the mouth area.
No cosmetic/coloured lip balms /gloss/lipstick should be applied in the same area .
Please visit a dermatologist if it does not improve.
Hope this is helpful..Take care!
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor